Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 24, 2021, 11:26 PM CDT for Garland County, Montgomery County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 11:26 PM CDT (04:26 UTC)
- Expired
- Mar 25, 2021, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Garland County, AR, Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
915
WUUS54 KLZK 250426
SVRLZK
ARC051-097-250515-
/O.NEW.KLZK.SV.W.0019.210325T0426Z-210325T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1126 PM CDT Wed Mar 24 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Garland County in central Arkansas...
Eastern Montgomery County in western Arkansas...
* Until 1215 AM CDT.
* At 1126 PM CDT, a severe thunderstorm was located near Norman, or 7
miles southeast of Mount Ida, moving northeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Mount Ida... Glenwood...
Norman... Avant...
Crystal Springs Landing... Mt Tabor...
Fannie... Lena Landing Rec Area...
Silver... Hurricane Grove...
Story... Caddo Gap...
Washita...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3474 9356 3474 9340 3477 9339 3477 9314
3434 9351 3434 9360 3443 9370
TIME...MOT...LOC 0426Z 210DEG 32KT 3446 9356
HAIL...1.25IN
WIND...<50MPH
$$
Cavanaugh3 follow-up statements
069
WWUS54 KLZK 250442
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1142 PM CDT Wed Mar 24 2021
ARC051-097-250515-
/O.CON.KLZK.SV.W.0019.000000T0000Z-210325T0515Z/
Garland AR-Montgomery AR-
1142 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN GARLAND AND NORTHEASTERN MONTGOMERY COUNTIES...
At 1141 PM CDT, a severe thunderstorm was located 9 miles east of
Mount Ida, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Avant... Silver...
Crystal Springs Landing... Mt Tabor...
Fannie... Story...
Washita... Lena Landing Rec Area...
Hurricane Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3474 9356 3474 9340 3477 9339 3477 9314
3444 9346 3444 9356 3460 9359
TIME...MOT...LOC 0441Z 210DEG 32KT 3458 9347
HAIL...1.75IN
WIND...60MPH
$$
Cavanaugh764
WWUS54 KLZK 250447
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1147 PM CDT Wed Mar 24 2021
ARC051-097-250515-
/O.CON.KLZK.SV.W.0019.000000T0000Z-210325T0515Z/
Garland AR-Montgomery AR-
1147 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN GARLAND AND NORTHEASTERN MONTGOMERY COUNTIES...
At 1146 PM CDT, a severe thunderstorm was located 8 miles northwest
of Meyers, or 11 miles east of Mount Ida, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Avant... Silver...
Crystal Springs Landing... Mt Tabor...
Fannie... Story...
Lena Landing Rec Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3474 9354 3474 9340 3477 9339 3477 9314
3447 9343 3447 9349 3459 9351
TIME...MOT...LOC 0446Z 213DEG 30KT 3457 9343
HAIL...1.75IN
WIND...60MPH
$$
Cavanaugh567
WWUS54 KLZK 250503
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1203 AM CDT Thu Mar 25 2021
ARC097-250513-
/O.CAN.KLZK.SV.W.0019.000000T0000Z-210325T0515Z/
Montgomery AR-
1203 AM CDT Thu Mar 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3467 9334 3472 9338 3475 9340 3477 9339
3477 9314 3459 9331
TIME...MOT...LOC 0503Z 221DEG 36KT 3470 9327
$$
ARC051-250515-
/O.CON.KLZK.SV.W.0019.000000T0000Z-210325T0515Z/
Garland AR-
1203 AM CDT Thu Mar 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN GARLAND COUNTY...
At 1203 AM CDT, a severe thunderstorm was located 7 miles northwest
of Lake Ouachita State Park, or 18 miles northwest of Hot Springs,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Avant... Mt Tabor...
Lena Landing Rec Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3467 9334 3472 9338 3475 9340 3477 9339
3477 9314 3459 9331
TIME...MOT...LOC 0503Z 221DEG 36KT 3470 9327
HAIL...1.25IN
WIND...60MPH
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:51 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 24, 6:51 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 651 PM CDT Wed Mar 24 2021 .UPDATE... Updated to include the 00Z aviation discussion. && .AVIATION... VFR conditions will deteriorate overnight as multiple waves of TSRA move into the area and over terminals. Expecting cigs to lower in a 06-09Z window for most terminals with the first wave of TSRA around 08-12Z, although timing may vary. While iso TS will linger north, expecting mainly low stratus and -RA/BR through the end of the period at HRO/BPK. Central/southern terminals will see an additional wave of TSRA in the 15-18Z time frame, but again, timing may vary. TSRA with severe gusts >50 kts and large hail will be possible outside northern terminals. As a strong boundary sweeps through late in the period, winds will become west/northwest and gusty as RA/TSRA end west-to-east. && .PREV DISCUSSION...(ISSUED 231 PM CDT Wed Mar 24 2021) Short term...Tonight through Friday A beautiful spring day was hopefully enjoyed Wednesday as very unsettled conditions are poised to return starting tonight and continuing through Thursday. Overall not a lot of value added changes will be forthcoming this afternoon with rain expected and severe weather possible. The solution this afternoon is primarily derived on a blend of the latest CAM guidance. Highly amplified and progressive pattern remains in place at this time with a strong system clearly seen on satellite imagery over the four corners/desert southwest. Latest surface analysis places a warm front over central Texas which will be moving into and through southern Arkansas tonight. Aforementioned western system will kick out into the plains tonight placing the region in a pronounced south to southwest flow resulting in a warm air and moisture advection pattern. Models continue to suggest thunderstorms developing along and north of this boundary late this evening and through the overnight hours. Increasing jet dynamics and low level shear will provide an opportunity for large hail as the best instability looks to be elevated in nature. There is enough wind energy with this system that if the stronger storms can get surface based, strong gusty winds are a definite possibility. Come Thursday, widespread showers and thunderstorms will be ongoing as the surface low with this system tracks SW to NE across the state in the continuing WAA pattern. Coverage will begin to diminish somewhat late Thursday morning but there will be an ongoing chance of precipitation. This is where the forecast gets a little tricky. CAM guidance continues to suggest a corridor of high SBCAPE in an area of higher dewpoints mainly over the south and eastern parts of the state. Guidance continues to develop a rapidly moving line of convection along the attendant cold front early Thursday afternoon. Any tornado threat would likely be over in the moist sector over the south and east with more of a wind/hail threat elsewhere. Much like the previous event, robust nocturnal convection may reduce the potential of severe weather with this second round. Basically the threat of severe weather Thursday afternoon will be likely tied into precip coverage tonight. Precipitation should be exiting the state by late Thursday afternoon with high pressure moving in quickly behind it. Skies will clear by Friday morning with cooler air in the wake of the departing system. Dry conditions will round out the period. LONG TERM...Friday Night through Wednesday H500 swrly flow will be in place over the state at the start of the period ahead of troughing across the west. Initially, dry conditions will be observed but as a sfc cold front moves into the area from the NW and the lead H500 trough approaches, precip is expected to develop. Based on the timing of the front and upper trough, much of the precip will be confined to the southeast half of the state. The cold front will move across the state on Sunday with rain briefly coming to an end. While temperatures are expected to be well above average on Saturday, cooler readings will be in place Sun-Mon. Left behind in the H500 flow, a cutoff low looks to approach from the west by early next week which will help to increase precip chances once again. Moisture return and instability still appear limited, keeping severe wx chances low at this time. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Mar 24, 3:15 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 315 PM CDT Wed Mar 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 315 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE... This afternoon and tonight A storm system is forecast to move into the region late tonight bringing widespread, locally heavy rain to the area. Some storms may become strong to severe with large hail the primary threat. Locally heavy rain can not be excluded with the stronger storms but widespread flooding is not expected as the storms will be moving fast. Still, isolated flash flooding can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Thursday, a bout of organized severe weather will be possible during the afternoon to late evening time frame...particularly for eastern and southeastern Arkansas...and all severe hazards will be possible including large hail, damaging winds, and perhaps some tornadic activity. Chances for widespread rain and a few thunderstorms will be possible across the state again on Saturday as a cold front approaches the region. Otherwise, no hazardous weather is anticipated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 24, 11:23 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1123 PM CDT Wed Mar 24 2021
ARZ052>054-250515-
Hot Spring AR-Pike AR-Clark AR-
1123 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...SOUTHEASTERN
PIKE AND WEST CENTRAL HOT SPRING COUNTIES UNTIL 1215 AM CDT...
At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Blevins, or 9 miles northwest of Prescott, moving
north at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Okolona... DeGray Lake State Park...
Halfway... Lofton...
Delight... Bismarck...
Antoine... Alpine...
Bonnerdale... Shawmut...
Hollywood... Point Cedar...
Pisgah...
LAT...LON 3440 9338 3439 9305 3392 9333 3394 9334
3396 9338 3395 9342 3396 9347 3394 9351
3396 9356
TIME...MOT...LOC 0423Z 201DEG 44KT 3392 9345
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:02 PM CDT | River Flood Advisory | LZK | Prairie | 21 days |
| Mar 24, 9:03 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 21 days |
| Mar 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 44 min |
| Mar 24, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 38 min |
| Mar 24, 11:23 PM CDT | Special Weather Statement | LZK | Clark | 52 min |
| Mar 24, 11:56 PM CDT | Flash Flood Warning | LZK | Montgomery, Pike | 2 hr |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 19 min |
| Mar 25, 12:10 AM CDT | Special Weather Statement | LZK | Hot Spring | 50 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Mar 25, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 44 min |
| Mar 25, 1:32 AM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Mar 25, 1:35 AM CDT | Special Weather Statement | LZK | Jefferson | 25 min |
| Mar 25, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 34 min |
| Mar 25, 1:48 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke | 27 min |
| Mar 25, 1:55 AM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 25, 3:50 AM CDT | Special Weather Statement | LZK | Pope | 40 min |
| Mar 25, 7:25 AM CDT | Special Weather Statement | LZK | Saline | 35 min |
| Mar 25, 8:44 AM CDT | River Flood Warning | LZK | Perry | 60 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.